Advertisement

Demulen Overdose

If you take too much Demulen, overdose symptoms may include nausea, vomiting, and vaginal bleeding. Although an overdose is not likely to cause serious problems, the effects will vary, depending on how much was taken and the age and sex of the person who took the overdose. Treatment options will likely consist of treating any symptoms that occur as a result of the overdose.

Can You Take Too Much Demulen?

Demulen® (ethynodiol diacetate/ethinyl estradiol) is a prescription-only oral contraceptive (birth control pill). Although the effects of a Demulen overdose are not typically serious, they can vary, depending on a number of factors, including the Demulen dosage, the sex and age of the person who took the overdose, and whether it was taken with any other substances, medications, or street drugs.
Even though an overdose is unlikely to cause life-threatening complications, it is important to seek medical attention immediately if you or someone else happens to overdose on Demulen.

Symptoms of an Overdose

An overdose of Demulen may cause nausea and vomiting. Because of the high estrogen content in Demulen 1/50 (but not Demulen 1/35), this particular birth control pill is almost certain to cause nausea and vomiting in the case of an overdose.
In females (even in young girls), a Demulen overdose may cause vaginal bleeding. It may also disrupt the menstrual cycle. No serious symptoms have been reported in cases where children accidentally took large amounts of birth control pills.

How to Treat an Overdose on Demulen

It is not known how best to treat a Demulen overdose. Therefore, treatment (if necessary) will likely involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. In many cases, treatment may not be necessary, although medical attention is still needed to rule out any problems.
Even though an overdose is unlikely to cause serious problems, you should still seek prompt medical attention if you believe that you or someone else may have overdosed on this medication.
Last reviewed by: Kristi Monson, PharmD
Advertisement
Feed Your Adult ADHD Brain